Bactrim for insect bite
- My brother was taking bactrim due to a possible spider/insect bite that caused abscess like spots on his stomach after his final dose of meds he has broken out into non itchy rash from belly up but his hands are red swollen and feverish.
- —Guest For my brother
Burning sensation in skin.
- I'd been taking a sulfa medication for a couple days when I started having a sunburn-like sensation on my back. (It was the middle of winter in MN, so a sunburn was impossible.) Fortunately, for me, my grandfather had recently had a similar but more severe reaction the same sulfa medication, so I immediately stopped taking it.
- —Guest Megan
- I had a skin reaction when taking Celebrex which is how I know I am allergic to Sulphonimides. The rash was extremely light sensitive.
- —Guest Barbara Wyatt
- I've taken Septra many times for UTIs. 2 weeks ago I took a dose of Septra, within 15 minutes I had severe itching and swelling in my mouth & throat, couldn't breath. Luckily I knew it was an anaphylactic reaction & the Target I was shopping in had a pharmacy. I immediately "asked" for an EpiPen and injected myself, which worked immediately, relieving the swelling so I could breath again. I now wear a medic alert bracelet & have EpiPens with me and at home & in car & have trained my oldest son how to inject me if I was incapacitated. I have never had any allergic reaction before. I am a physician and have seen many allergic reactions, none as severe as mine.
- —Guest Storkdok
generic Bactrim Reaction
- I had an infection on my eye-follicle. The Doc gave me a 10-day coarse of Bactrim. On day 8, I had a reaction. I had incredible chills, fever, and my skin turned red for about 5 days. I could not go in the sun for about 2 weeks. DO NOT TAKE SULFA DRUGS if there is an alternative.
- —Guest TonyDeLarauntis
- My husband in hospital with allergy to Bactrim. Bad Shape! I am WORRIED sick! The doctor says today going to treat with steroids! I hope he makes it. A scary thing to happen to my 93 y.o. husband! Please be careful if you are prescribed Bactrim. I have taken it before, without problems, but will be leary of it in the future!!
- —Guest brieske
- Hi, my mom told me that I was allergic to sulfa,but didnt tell me how I reacted. She passed away 20 years ago otherwise I would ask her.When my son was little, he had colic ear infections and constant sinusitus that needed antibiotics.I took him to an allergy specialist and bottom line he had a deficiency in his immune system, he said that he would grow out of it.He was always given pediazole and septra, I wonder if that was partially due to his antibiotics. Do people grow out of a sulfer allergy?Also, whenever I took my kids to the doctor, I told them as a precaution that my daughter was allergic to sulfer, and they said just because your allergic to it doesnt mean your kids are allergic to it, and that may be true, but isnt it better to be safe than to be sorry?It makes me wonder if permanent damage was done to me and to him.We are both bi-polar and add, I came through it with meds, but he did not.I would like to know if anybody out there had a similar experience.
- I was just 2 weeks shy of turning 21. I had a Sinus infection and my Allergist prescribed the generic Sulfa-Meth know that I wanted to kick it quick and hard since I am allergic to Peniclins. Needless to say one dose of the meds and 1 hour later I was in the ER with trouble breathing and swelling. Now when I list my alleriges at the doctors the nurse always asks me to slow down. Since the initial diagnosis I have found that eating just one piece of food that contains sulfites tends to lead to flushing of the face followed by a REALLY full feeling, one more piece leads to a headache, and ONE MORE piece leads to trouble breathing and swelling. With the supervision of my Mother, who is a nurse, we have found that I simply cannot eat or drink or use ANY products that contain sulfa, sulfites, or sulfurs. There goes my wine tasting tour of California.
- —Guest Faith
itching like crazy...
- Thirty years ago I was prescribed a sulfa drug that caused a mild rash, so for all this time I've always told doctors I was allergic to sulfa. I recently had a kidney transplant and one of the standard drugs prescribed is bactrim. Due to my potential allergy, they substituted Mepron, which is a liquid oral suspension which literally looks like neon yellow paint and doesn't taste any better than it looks. I asked if I could try bactrim, Big mistake!! They let me give it a shot after 3 months, when I could take only 1 pill three x's a week instead of daily. After only 3 pills the first week, I started getting a little itchy. By the fifth dose I started itching like crazy all over and woke up the next morning with large hives on my thighs and bumps on my arms, neck and back. I immediately stopped taking the medication, but I'm still itching 10 days later....it's tapering off and not as bad but I really hope it stops soon. How long can this stuff stay in your system??!!
- —Guest Suzanne1266
Bactrim - Sulpha Allergy.. AWFUL!!!
- I've never been allergic to anything in my life, I have great immunity, I'm super healthy, and have two super healthy kids. I got a cold this winter that turned into a sinus infection, clinic prescribed Bactrim for 2 weeks. I've taken it before for UTI and never had any side effects. After 10 days the infection slowly getting better, but woke up with part of my face swollen like a bee-sting. I knew it was an allergic reaction, but had NO idea what would have caused it. I called-in to work and took benedryl which knocked-me-out all day and thru the night, and kept taking the Bactrim 2x/day as prescribed. The next day, I had a huge itchy red rash all over my chest, back, stomach, and thighs. I went back to the clinic, said it looked like "sulfa rash" and put me on methylprednisolone for a week. She also recommended epsom baths: after ONE I realized Epsom is SULFATE, and the next day the rash spread to my face, hands and feet. I feel fine, just itchy... I guess I count myself lucky!
- —Guest Shannon
- Was given Septra 800, a sulpha drug for strep throat, after 3 days I saw allergic reaction, with hives all over my body and swollen eye lids and lips. Dr prescribed Prednizolone and the hives went away, but the itiching continues. I'm still taking benedryl after 5 days with itichy hands and feet.
- —Guest Suva
Horrible Reaction to Bactrim
- Initially, in January, I noticed a red rash on my left breast. It lasted for 2 months. I finally decided to seek medical attention, hoping that it was just an infection and not cancer. I went to a women's health clinic. The P.A. was very nice. She suspected that it was just an infection, but was unsure. She prescribed Bactrim. I had never taken this medication before and I wasn't allergic to anything to my knowledge, so I thought it would be fine. I took "1" pill and that's when the craziness started. It started with a headache about 45 min later. The headache got progressively worse and I'm not one to get headaches. After about 4 hours, I noticed that my face was red all over and eventually moved to my chest, stomach, and back. My fever was 102.3, my shazing was almost seizure-like, my chest hurt, and my lower back hurt. I went to the E.R. They took me back immediately with no wait. They gave me steroids, I believe. This was yesterday. Now I'm taking Benadryl and Methylprednisolone.
part 2 - sulfa drug and sulphites
- If you're in Canada, legally fresh fruits and vegetables legally cannot contain sulphites (except for grapes which they occur naturally). On days I have really bad reactions, I buy a whole lot of fresh produce and eat only that for the whole week. It does the trick. Once your symptoms are gone, start introducing packaged foods into your diet. I limit to one daily. Since this is a chemical reaction and not an "actual allergic reaction" (which is why you can't test for it in allergy tests), your body can actual handle a little bit of sulphites... just make sure to limit them. if I eat 2-3 packaged foods a day I'm asking for a reaction. If I eat 1, then usually I'm ok. Hope this helps! Also. Shoppers Drug Mart has a Life Brand antihistamine. I find this works much better than any other type.
- —Guest Meghan Nicole
Sulfa drug and sulphite preservatives
- I've had not one, but 3 very bad reactions to sulfa drugs, each time prescribed by the same doctor. After the 3rd (and very sure of my allergy) I started experiencing random reactions to food. I documented everything I put into my mouth or on my skin and found the connection after 5 years. Sulphites. There is some connections between the 2. Seems my reaction was strong enough to make me sensitive to preservatives. One tip for any of you out there.. www.sulphite.ca (It will teach you to eat healthy). Today my reactions happen once a month versus 3 times a week but its still a pain. Hives everywhere, swollen eyes/lips/cheeks. SWOLLEN ESOPHAGUS which I couldn't eat properly for 3 weeks, wheezing, migraines, dizziness, a feeling of impending doom, and then finally the shakes and turning as white as a ghost from a drop in blood pressure. Every reaction is a surprise as to what it will hold.. makes life very interesting. If anyone experiences this, cleanse your body with fruits & vegetables.
- —Guest Meghan Nicole
- Was given Bactrim and some days into the treatment I broke out into very large red patches over my arms. The doctor gave me a second dose of Bactrim which resulted in me having a severe Anaphylactic Reaction, I woke up to go to the bathroom looked in the mirror and almost died of fright. My face was unrecognisable. It had become so swollen I could barely see and then found it difficult to breathe. Luckily my boyfriend was there he called the ambulance and I was giveen adrenaline injection.. I could have died that night. Thank God good people were around me that night,
- —Guest Anna